Alert archive / Texas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 91, NWS Fort Worth, TX

April 21, 2011Wise County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 21, 2011, 11:13 PM CDT for Wise County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 21, 2011, 11:13 PM CDT (04:13 UTC)
Expired
Apr 21, 2011, 11:37 PM CDT
In force
24 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon

County Wise County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 67 km from the middle of the area, began a volume at 04:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 4.2 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2011-04-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1571 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2011-04-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1571 J/kg
Mixed-layer CIN
-139 J/kg
Mixed-layer LCL
1617 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
174 m²/s²
Significant tornado parameter
0.2
Supercell composite
5.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

336 
WUUS54 KFWD 220413
SVRFWD
TXC497-220500-
/O.NEW.KFWD.SV.W.0091.110422T0413Z-110422T0500Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
1113 PM CDT THU APR 21 2011

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN WISE COUNTY IN NORTH CENTRAL TEXAS...

* UNTIL MIDNIGHT CDT

* AT 1113 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...AND   
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR  
  COTTONDALE...AND MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BOYD AROUND 1130 PM
  AURORA AND DECATUR AROUND 1135 PM

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM HAS
PASSED.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3305 9739 3303 9780 3318 9785 3336 9738
TIME...MOT...LOC 0413Z 254DEG 24KT 3309 9772

$$
2 follow-up statements
091 
WWUS54 KFWD 220430
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1130 PM CDT THU APR 21 2011

TXC497-220500-
/O.CON.KFWD.SV.W.0091.000000T0000Z-110422T0500Z/
WISE TX-
1130 PM CDT THU APR 21 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FOR CENTRAL WISE COUNTY...

AT 1128 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 5 MILES 
NORTHWEST OF BOYD...MOVING NORTHEAST AT 30 MPH. 

THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL EASTERN WISE COUNTY AT 1140 PM CDT

LAT...LON 3336 9738 3305 9739 3307 9768 3320 9773
TIME...MOT...LOC 0428Z 245DEG 28KT 3315 9759

$$
903 
WWUS54 KFWD 220437
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1137 PM CDT THU APR 21 2011

TXC497-220447-
/O.CAN.KFWD.SV.W.0091.000000T0000Z-110422T0500Z/
WISE TX-
1137 PM CDT THU APR 21 2011

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL WISE COUNTY IS
CANCELLED...

AT 1137 PM CDT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING
WEAKENED AND WAS NO LONGER SEVERE...THUS THE WARNING HAS BEEN
CANCELLED.

RADAR INDICATED THAT GUSTY WINDS...POSSIBLY UP TO 50 MPH...REMAINS 
POSSIBLE FROM THE DISSIPATING THUNDERSTORM THROUGH MIDNIGHT.

LAT...LON 3336 9738 3305 9739 3307 9768 3320 9773
TIME...MOT...LOC 0437Z 245DEG 28KT 3318 9751

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 8:00 PM CDT, 3 hours 13 minutes earlier.

Area forecast discussion, Apr 21, 8:00 PM CDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
800 PM CDT THU APR 21 2011

.UPDATE...
A WARM FRONT WILL CONTINUE TO LIFT NORTHWARD ACROSS THE REGION.
SCATTERED STORMS WILL CONTINUE TO FORM ACROSS THE CONCHO VALLEY
AND BIG COUNTRY AND DRIFT EAST TOWARD THE WESTERN ZONES. DIFFICULT
TO SAY HOW STRONG THESE STORMS WILL BE WHEN THEY ARRIVE. RUC
SOLUTION INDICATES STORMS WILL WEAKEN AS THEY MOVE EAST WHICH
SEEMS REASONABLE WITH THE LOSS OF SURFACE HEATING. HOWEVER...WITH
A BOUNDARY STILL IN NEAR THE REGION AND A 40 KNOT LOW LEVEL JET
EXPECTED TO DEVELOP...WILL INCLUDE 20 PERCENT POPS ACROSS THE
NORTH AND WEST THIS EVENING.

NO OTHER MAJOR CHANGES AT THIS TIME.

79

&&

.AVIATION...
CU OVER THE TAF SITES HAVE NOT LOOKED TOO IMPRESSIVE OVER THE PAST
HOUR OR TWO. WITH THE WINDOW OF LITTLE TO NO CIN CLOSING AS
SURFACE TEMPS BEGIN TO COOL...HAVE OPTED TO TAKE OUT THE CB IN
THE TAFS. CONVECTION HAS FIRED TO OUR WEST WHERE THERE IS BETTER
SURFACE CONVERGENCE AND SUBTLE UPPER SUPPORT. THERE IS A SMALL
CHANCE THIS CONVECTION COULD MAKE IT AS FAR EAST AS THE
METROPLEX...BUT CONFIDENCE IN THIS SCENARIO IS LOW AND WILL LEAVE
ANY MENTION OF STORMS OUT OF THE TAF FOR NOW. WILL AMEND IF
THESE STORMS HOLD TOGETHER AND TRACK MORE EASTERLY THAN
NORTHEAST.

OTHERWISE...LOW CLOUDS WILL STREAM NORTH OVERNIGHT. LAMP GUIDANCE
SUGGEST IFR CONDITIONS...BUT THINK OUR SURFACE WINDS WILL BE TOO
STRONG AND WILL STICK CLOSER TO THE MAV AND MET GUIDANCE OF LOW
MVFR. SOUTHERLY WINDS WILL REMAIN AROUND 15 KNOTS AND EXPECT THEM
TO INCREASE TOMORROW WITH GUSTS APPROACHING 30 KNOTS. CIGS SHOULD
LIFT INTO VFR CATEGORIES AROUND NOON TOMORROW.

85/NH

&&

.PREV DISCUSSION... /ISSUED 400 PM CDT THU APR 21 2011/
A WARM FRONT CONTINUES SURGING NORTH ACROSS NORTH TEXAS...THE
MOTION CLEARLY EVIDENT ON SATELLITE. MOISTURE IS POOLING ALONG THE
BOUNDARY...SOME SITES SEEING A RAPID 10-DEGREE INCREASE IN DEW
POINT BEFORE MORE WELL MIXED AIR TAKES ITS PLACE. DESPITE THE
TEMPORARY SURGE IN INSTABILITY...THE CU FIELD SHOWS THAT A
SIGNIFICANT CAP REMAINS. THE BOUNDARY MAY BE A FOCUS FOR
CONVECTIVE INITIATION THROUGH NIGHTFALL...PRIMARILY BETWEEN THE
I-20 CORRIDOR AND THE RED RIVER. TO THIS POINT...PARCELS WITH
SOURCE REGION IN BUOYANT AIR SOUTH OF THE BOUNDARY HAVE REMAINED
TRAPPED BETWEEN THE FRONTAL INVERSION AND THE MID-LEVEL CAP BELOW
700MB. THOSE THAT HAVE REACHED THEIR LFC HAVE DONE SO FURTHER FROM
THE SURFACE BOUNDARY...RIDING UP THE FRONTAL SLOPE INTO EASTERN
OKLAHOMA AND ARKANSAS...WHERE THE MID-LEVEL INVERSION IS
NEGLIGIBLE BUT LAPSE RATES ABOVE IT ARE STILL SIGNIFICANT. FOR
AREAS IN NORTH TEXAS ALONG AND NORTH OF THE I-20 CORRIDOR...THERE
WILL REMAIN A HAIL THREAT WITH ANY STORMS THAT DO FORM. NEAR-
BOUNDARY SHEAR WILL BE FAVORABLE FOR SHORT-LIVED TORNADIC
SUPERCELLS...BUT FLOW ALOFT WILL TEND TO CARRY STORMS AWAY FROM
THE SURFACE BOUNDARY.

ON FRIDAY...FOCUS FOR CONVECTION WILL BE THE DRYLINE IN FAR WESTERN
NORTH TEXAS. WHILE THIS MAY IMPACT AREAS WITH ONGOING FIRES...
CONVERGENCE NEAR THE BOUNDARY APPEARS UNFAVORABLE FOR CONVECTIVE
INITIATION. EVEN WITHOUT RAIN...HUMIDITY WILL REMAIN AT HEALTHY
LEVELS IN WESTERN NORTH TEXAS...DESPITE TEMPERATURES IN FIRE AREAS
CLIMBING INTO THE 90S FRIDAY AFTERNOON.

A COLD FRONT WILL APPROACH FROM THE NORTHWEST ON SATURDAY...BUT
HAVE MAINTAINED A SURFACE WIND FIELD SIMILAR TO PREVIOUS FORECASTS
THAT PREVENTS THE BOUNDARY FROM PENETRATING MUCH OF THE CWA. THOSE
ENGAGED IN FIRE CONTAINMENT SHOULD BE PREPARED FOR A POTENTIAL
WIND SHIFT.

&&

.CLIMATE...
FOR THE FIRST TIME IN THE 12-YEAR HISTORY OF THE U.S. DROUGHT
MONITOR...THE ENTIRE STATE OF TEXAS IS IN DROUGHT. TWO THIRDS OF
TEXAS IS CATEGORIZED AS BEING IN EXTREME (D3) OR EXCEPTIONAL
DROUGHT (D4)...THE GREATEST EXTENT ON RECORD.

25

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  70  88  71  84  69 /  20  10  10  20  20
WACO, TX              71  92  73  91  72 /  10   5  10  10  10
PARIS, TX             66  86  67  81  66 /  20  10  20  30  20
DENTON, TX            68  88  69  81  66 /  20  10  20  30  30
MCKINNEY, TX          69  86  70  83  67 /  20  10  20  20  20
DALLAS, TX            72  89  71  85  70 /  20  10  10  20  20
TERRELL, TX           68  87  69  87  68 /  20   5  10  10  20
CORSICANA, TX         70  90  70  89  70 /  10   5  10  10  10
TEMPLE, TX            71  92  70  92  71 /  10   5  10  10  10
MINERAL WELLS, TX     70  92  68  82  67 /  20  20  20  30  30

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

85/79
Hazardous weather outlook, Apr 21, 3:11 PM CDT, 8 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
311 PM CDT THU APR 21 2011

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-221200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
311 PM CDT THU APR 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

LOOK FOR A CHANCE OF STRONG TO SEVERE THUNDERSTORMS NORTHEAST OF A
EASTLAND...WACO...PALESTINE LINE THROUGH MIDNIGHT. LARGE
HAIL...VERY GUSTY WINDS...AND FREQUENT LIGHTNING CAN BE EXPECTED
WITH ANY STRONG TO SEVERE STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS NORTHWEST PARTS
OF NORTH TEXAS FRIDAY AFTERNOON...THEN ALONG AND NORTH OF INTERSTATE
20 FRIDAY NIGHT INTO SATURDAY.

A COLD FRONT WILL ARRIVE AND STALL ACROSS NORTHWEST PARTS OF NORTH
TEXAS SATURDAY NIGHT AND EARLY SUNDAY. SCATTERED THUNDERSTORMS
WILL BE POSSIBLE ALONG AND NEAR THE FRONT ACROSS MAINLY THE
NORTHWEST HALF OF NORTH TEXAS.

THUNDERSTORMS WILL BECOME MORE NUMEROUS LATE SUNDAY NIGHT INTO
MONDAY ACROSS ALL OF NORTH TEXAS...AS A STRONG STORM SYSTEM AFFECTS
THE AREA.

LOW CHANCES FOR THUNDERSTORMS WILL LINGER ACROSS THE SOUTHEAST
HALF OF NORTH TEXAS MONDAY NIGHT INTO TUESDAY.

SEVERE WEATHER IS POSSIBLE WITH ANY THUNDERSTORM ACTIVITY THROUGH
THE WEEKEND AND EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE REQUESTED THROUGH THIS EVENING.

05/

In the hours before

Special weather statement, Apr 21, 8:57 PM CDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
857 PM CDT THU APR 21 2011

TXZ100-101-115-116-220300-
JACK TX-YOUNG TX-PALO PINTO TX-STEPHENS TX-
857 PM CDT THU APR 21 2011

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHWESTERN JACK COUNTY
  NORTHWESTERN PALO PINTO COUNTY
  NORTHEASTERN STEPHENS COUNTY
  SOUTHERN YOUNG COUNTY

AT 855 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED AN
AREA OF SHOWERS AND THUNDERSTORMS 5 MILES SOUTH OF GRAHAM...MOVING
EAST AT 30 MPH.

CITIES IN THE PATH OF THESE STORMS INCLUDE BRECKENRIDGE...BRYSON...
GRAFORD...GRAHAM...CRYSTAL FALLS AND POSSUM KINGDOM STATE PARK.

WIND GUSTS TO 50 MPH ARE LIKELY WITH THESE SHOWERS AND STORMS.

LAT...LON 3329 9827 3292 9823 3280 9849 3273 9893
      3305 9890
TIME...MOT...LOC 0155Z 272DEG 27KT 3303 9854
Local storm report, Apr 21, 9:00 PM CDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
900 PM CDT THU APR 21 2011

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0853 PM     NON-TSTM WND GST OLNEY                   33.37N  98.77W
04/21/2011  E60 MPH          YOUNG              TX   EMERGENCY MNGR

            60 MPH WIND GUST ASSOCIATED WITH A HEAT BURST IN OLNEY
Special weather statement, Apr 21, 10:09 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1009 PM CDT THU APR 21 2011

TXZ101-220345-
JACK TX-
1009 PM CDT THU APR 21 2011

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHEASTERN JACK COUNTY

AT 1009 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 13 MILES SOUTH OF JACKSBORO...MOVING EAST AT 25
MPH.

NICKEL-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.

IF THIS STORM CONTINUES ON ITS PRESENT COURSE...A SEVERE WEATHER
WARNING MAY BE NEEDED.

LAT...LON 3320 9792 3313 9792 3301 9793 3302 9822
      3312 9822
TIME...MOT...LOC 0309Z 267DEG 23KT 3304 9810
Local storm report, Apr 21, 10:20 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1020 PM CDT THU APR 21 2011

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1018 PM     HAIL             3 ENE PERRIN            33.05N  98.02W
04/21/2011  E0.75 INCH       JACK               TX   TRAINED SPOTTER

            PENNY SIZE HAIL 3 EAST/NORTHEAST OF PERRIN
Local storm report, Apr 21, 10:51 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1051 PM CDT THU APR 21 2011

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1050 PM     HAIL             BOONSVILLE              33.07N  97.87W
04/21/2011  E0.75 INCH       WISE               TX   TRAINED SPOTTER

            PEA TO PENNY SIZE HAIL IN BOONSVILLE
Local storm report, Apr 21, 11:01 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1101 PM CDT THU APR 21 2011

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 PM     HAIL             BOONSVILLE              33.07N  97.87W
04/21/2011  E1.00 INCH       WISE               TX   FIRE DEPT/RESCUE

            QUARTER SIZE HAIL IN BOONSVILLE

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 21, 8:57 PM CDTSpecial Weather StatementFWDYoung63 min
Apr 21, 10:09 PM CDTSpecial Weather StatementFWDJack36 min
Apr 21, 10:26 PM CDTSevere Thunderstorm WarningFWDJack, Parker, Wise49 min
Apr 21, 11:25 PM CDTSpecial Weather StatementFWDCooke35 min
Apr 22, 12:59 AM CDTSpecial Weather StatementFWDBell31 min
Apr 22, 3:19 AM CDTSpecial Weather StatementFWDBell, Falls, Limestone, McLennan56 min
Apr 22, 3:42 AM CDTSevere Thunderstorm WarningFWDMcLennan33 min
Apr 22, 11:01 AM CDTWind AdvisoryFWDAnderson, Bell, Bosque, Collin, Cooke, Coryell and 30 more8 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.